Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is it safe to put afrin in ear to clear the crust of ear tubes?

User rating for this question
Answered by

Practicing since : 1996
Answered : 907 Questions
My ENT told me to put Afrin in my sons ear to clear the crust off his new ear tube? I asked twice and she said yes, use it in the right ear for three days. I put in in my sons ear tonight and he keeps waking up crying. Could I have hurt him?
Posted Mon, 22 Oct 2012 in Ear, Nose and Throat Problems
Answered by Dr. Ratnakar Kini 32 minutes later
Thanks for posting the query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Afrin is a decongestant medication. It has to be instilled in to the nostrils and not in to the ears.

The medication you instilled might NOT be hurting him.

But his ear tube problem is not getting treated and so he is having the pain.

All you need to do -
1. Instill Afrin in to the nostrils
2. Give a dose of tylenol.
3. Take him to the doctor again in the morning

I hope that answers your question.

If you have no more questions, kindly accept my answer and rate this service.

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor